+ Reply to Thread
Results 1 to 7 of 7
  1. #1
    Join Date
    Sep 2011
    Posts
    7,160
    Thanks
    1,701
    Thanked
    3,395
    Reviews
    3
    Achievements:Topaz Star - 500 postsAmber Star - 2,000 postsAmethyst Star - 5,000 posts

    Default Yasmin bcp and headaches

    So... I started taking yasmin about three weeks ago. For PMDD and endometriosis symptoms.
    I used to take it about 6 years ago (before DD) and never had issues.
    I've tried a different hormone pill but it made me so nauseous I couldn't do anything.
    Well, three weeks on it and I just keep getting awful headaches. So bad all I want to do is lie down in a dark room (I am prone to hormone headaches but thought the BCP would help).
    I want to keep taking it into next month (skipping the placebo tablets as directed by my dr)...
    I'm just wondering if this has happened to anyone else and did you find it got better? Apart from drinking more water what can I do?

  2. #2
    Join Date
    Feb 2012
    Posts
    3,521
    Thanks
    1,318
    Thanked
    1,574
    Reviews
    0
    Achievements:Topaz Star - 500 postsAmber Star - 2,000 posts
    Go get your blood pressure checked @Tamtam. I started bcp prior to my last ivf cycle and was suffering headaches and waking up around 3am feeling sick. My blood pressure was through the roof and the risk of stroke if I continued was quite high. Considering Yasmin has an increased incidence of stroke and dvt I strongly recommend you get it checked asap.

  3. The Following User Says Thank You to Ngaiz For This Useful Post:

    Tamtam  (09-11-2015)

  4. #3
    Join Date
    Sep 2011
    Posts
    7,160
    Thanks
    1,701
    Thanked
    3,395
    Reviews
    3
    Achievements:Topaz Star - 500 postsAmber Star - 2,000 postsAmethyst Star - 5,000 posts
    Thanks. My BP was checked before I started taking it.
    And it was good. ..if not a little low. I've always had low blood pressure.
    But I hadn't thought that it could have gone up.
    I'll get it checked tomorrow.

  5. #4
    Join Date
    Feb 2012
    Posts
    3,521
    Thanks
    1,318
    Thanked
    1,574
    Reviews
    0
    Achievements:Topaz Star - 500 postsAmber Star - 2,000 posts
    Yeah MY BP has always been low and prior to starting was 110's/60's. After 3 weeks on bcp it was 176/94!!! It was no wonder I felt awful. I took bcp for 10years no problems, stopped when ttc and only took it for ivf. Good luck I hope it's not the case, last thing you need is a return of endo sypmtoms.

  6. #5
    Join Date
    Sep 2011
    Posts
    7,160
    Thanks
    1,701
    Thanked
    3,395
    Reviews
    3
    Achievements:Topaz Star - 500 postsAmber Star - 2,000 postsAmethyst Star - 5,000 posts
    Quote Originally Posted by Ngaiz View Post
    Yeah MY BP has always been low and prior to starting was 110's/60's. After 3 weeks on bcp it was 176/94!!! It was no wonder I felt awful. I took bcp for 10years no problems, stopped when ttc and only took it for ivf. Good luck I hope it's not the case, last thing you need is a return of endo sypmtoms.
    Gosh.
    I really didn't think it could do that since I didn't have it before.
    And yeah. .my BP is very similar to yours!
    Will definitely check it tomorrow.
    Getting very frustrated that is possible I can't take anything to alleviate my symptoms.

  7. #6
    Join Date
    Feb 2012
    Posts
    3,521
    Thanks
    1,318
    Thanked
    1,574
    Reviews
    0
    Achievements:Topaz Star - 500 postsAmber Star - 2,000 posts
    Im not sure how severe your endo is (or your financial situatuon) but there is a relatively new drug to the Australian market that isn't on the PBS called Visanne that alleviates the pain and inflammation associated with endo. If you do have high bp and have to stop it may be worth discussing this medication with you GP/Gynae.

  8. #7
    Join Date
    Sep 2011
    Posts
    7,160
    Thanks
    1,701
    Thanked
    3,395
    Reviews
    3
    Achievements:Topaz Star - 500 postsAmber Star - 2,000 postsAmethyst Star - 5,000 posts
    Quote Originally Posted by Ngaiz View Post
    Im not sure how severe your endo is (or your financial situatuon) but there is a relatively new drug to the Australian market that isn't on the PBS called Visanne that alleviates the pain and inflammation associated with endo. If you do have high bp and have to stop it may be worth discussing this medication with you GP/Gynae.
    Thank you.
    I've never had surgical intervention for endo. I'm too scared. I've been putting up with it for so long now.
    I will look up that medication and talk to GP. My finances are awful. .. but it's worth investigating.
    These headaches are debilitating.


 

Similar Threads

  1. Headaches!
    By turquoisecoast in forum Second Trimester Chat
    Replies: 8
    Last Post: 17-09-2015, 20:42
  2. Chronic headaches
    By CMF in forum General Chat
    Replies: 18
    Last Post: 14-06-2015, 19:18
  3. Synarel headaches???
    By siansmum in forum IVF
    Replies: 8
    Last Post: 22-05-2015, 02:33

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
FEATURED SUPPORTER
GymbaROOGymbaROO offers activities for babies & toddlers in a fun learning centre, focussing on developmental education. ...
FORUMS - chatting now ...
Happiness thread.General Chat
Food supplements for kidsGeneral Parenting Tips, Advice & Chat
Miracle March TTC and Testing ChatConception & Fertility General Chat
ConfusedConception & Fertility General Chat
Sperm donor needed in BrisbaneNon-IVF fertility assistance
IVF babies due Sep/Oct/Nov 2017pregnancy and babies through IVF
REVIEWS
"Pigeon teats rule!"
by Alex
Pigeon PP Wide Neck reviews ›
"Wonderful natural Aussie made product!"
by Mrstwr
Baby U Goat Milk Moisturiser reviews ›
"Replaced good quality with cheap tight nappies"
by Kris
Coles Comfy Bots Nappies reviews ›